Friday, October 22, 2010

Another Friday on (New) Steroids

1. My skin is still infected with something, although now we know it's not fungal. I saw my doctor again on Wednesday night and he gave me new steroids to try. If these don't work, he's going to do a biopsy and send me to a specialist. On top of it I have a nasty cold that I've been trying to beat back with resting every moment possible, which means I only just changed out of my pajamas today for the first time since Saturday. (I did put on clean pajamas every other day after showering; the bus drivers' are used to my wardrobe by now since I'm rarely dressed before the buses come in the morning.)

2. Last week's steroids were peppy and helped me power through my week of little sleep; this week, not so much. I still have the "my head's not quite in the right place" feeling without any other benefit. Or maybe it's just the cold virus taking over my brain.

3. Did you know steroids make you hungry all the time? I made the mistake of buying Halloween candy last week. Half of it is now gone. This is ridiculous.

4. Both kids had decent weeks at school and Marshall continues to patch and sand the wallboard in the living room. He borrowed a truck from a friend for the weekend and spent all of today buying and transporting large pieces of lumber and molding.

5. Thank goodness I have a college student helping me with the kids this afternoon or I wouldn't have anything to show for my week except clean piles of laundry and a lot of dirty pajamas (mine). All the necessities get done during bad weeks like this (children are fed, bathed, clothed, etc. and even if I don't manage to make dinner, there is plenty of food from which my husband can scavenge) but I end the week with the same messes in the same rooms we started with on Monday, and that is frustrating. Maybe I'll try some high octane caffeine tomorrow and see if that's enough to move me forward in the cleaning department.

6. I was able to read John Sherrill's They Speak With Other Tongues this week (or most of it--need to finish the last 20 pages) as part of my preparation for leading an informal seminar on prayer for the Youth Group starting at the beginning of November. If you haven't read it, I highly recommend it as a great primer for the how's, why's, when's and where's about speaking in tongues.

7. If you missed my mention of it in the last few weeks, my mother's book is now in print!

If you haven't already ordered a copy for yourself, do so now! You can find it available here. If you live in South Jersey, the author will be visiting for Thanksgiving and will be happy to sign your copies in person!

Do not, under any circumstances, miss out on reading Jen's post today. It's disturbingly hilarious!

1 comment:

Calah said...

Oh man I am so sorry for you about the steroid thing. I've had to endure several rounds of them because of asthma and they are horrible. And they totally make you ravenous! I always gain weight when I have to take them. I'll be praying that your infection clears up quickly without a biopsy or more steroids!